Generic selectors
Exact matches only
Search in title
Search in content
Search in posts
Search in pages
Filter by Categories
15th National Conference of the IAOMFP, Chennai, 2006
Abstract
Abstracts from current literature
Acne in India: Guidelines for management - IAA Consensus Document
Addendum
Announcement
Art & Psychiatry
Article
Articles
Association Activities
Association Notes
Award Article
Book Review
Brief Report
Case Analysis
Case Letter
Case Letters
Case Notes
Case Report
Case Reports
Clinical and Laboratory Investigations
Clinical Article
Clinical Studies
Clinical Study
Commentary
Conference Oration
Conference Summary
Continuing Medical Education
Correspondence
Corrigendum
Cosmetic Dermatology
Cosmetology
Current Best Evidence
Current View
Derma Quest
Dermato Surgery
Dermatopathology
Dermatosurgery Specials
Dispensing Pearl
Do you know?
Drug Dialogues
e-IJDVL
Editor Speaks
Editorial
Editorial Remarks
Editorial Report
Editorial Report - 2007
Editorial report for 2004-2005
Errata
Erratum
Focus
Fourth All India Conference Programme
From Our Book Shelf
From the Desk of Chief Editor
General
Get Set for Net
Get set for the net
Guest Article
Guest Editorial
History
How I Manage?
IADVL Announcement
IADVL Announcements
IJDVL Awards
IJDVL AWARDS 2015
IJDVL Awards 2018
IJDVL Awards 2019
IJDVL Awards 2020
IJDVL International Awards 2018
Images in Clinical Practice
In Memorium
Inaugural Address
Index
Knowledge From World Contemporaries
Leprosy Section
Letter in Response to Previous Publication
Letter to Editor
Letter to the Editor
Letter to the Editor - Case Letter
Letter to the Editor - Letter in Response to Published Article
LETTER TO THE EDITOR - LETTERS IN RESPONSE TO PUBLISHED ARTICLES
Letter to the Editor - Observation Letter
Letter to the Editor - Study Letter
Letter to the Editor - Therapy Letter
Letter to the Editor: Articles in Response to Previously Published Articles
Letters in Response to Previous Publication
Letters to the Editor
Letters to the Editor - Letter in Response to Previously Published Articles
Letters to the Editor: Case Letters
Letters to the Editor: Letters in Response to Previously Published Articles
Medicolegal Window
Messages
Miscellaneous Letter
Musings
Net Case
Net case report
Net Image
Net Letter
Net Quiz
Net Study
New Preparations
News
News & Views
Obituary
Observation Letter
Observation Letters
Oration
Original Article
ORIGINAL CONTRIBUTION
Original Contributions
Pattern of Skin Diseases
Pearls
Pediatric Dermatology
Pediatric Rounds
Perspective
Presedential Address
Presidential Address
Presidents Remarks
Quiz
Recommendations
Regret
Report
Report of chief editor
Report of Hon : Treasurer IADVL
Report of Hon. General Secretary IADVL
Research Methdology
Research Methodology
Resident page
Resident's Page
Resident’s Page
Residents' Corner
Residents' Corner
Residents' Page
Retraction
Review
Review Article
Review Articles
Revision Corner
Self Assessment Programme
SEMINAR
Seminar: Chronic Arsenicosis in India
Seminar: HIV Infection
Short Communication
Short Communications
Short Report
Special Article
Specialty Interface
Studies
Study Letter
Supplement-Photoprotection
Supplement-Psoriasis
Symposium - Contact Dermatitis
Symposium - Lasers
Symposium - Pediatric Dermatoses
Symposium - Psoriasis
Symposium - Vesicobullous Disorders
SYMPOSIUM - VITILIGO
Symposium Aesthetic Surgery
Symposium Dermatopathology
Symposium-Hair Disorders
Symposium-Nails Part I
Symposium-Nails-Part II
Tables
Technology
Therapeutic Guidelines
Therapeutic Guidelines - IADVL
Therapeutics
Therapy
Therapy Letter
View Point
Viewpoint
What’s new in Dermatology
Letter To Editor
2001:67:2;107-107
PMID: 17664727

An unusual reaction to a commonly used drug

Ramesh Ch Gharami
 Department of Dermatology & STD Medical College Hospital, Kolkata, India

Correspondence Address:
Ramesh Ch Gharami
Department of Dermatology & STD Medical College Hospital, Kolkata
India
How to cite this article:
Gharami RC. An unusual reaction to a commonly used drug. Indian J Dermatol Venereol Leprol 2001;67:107
Copyright: (C)2001 Indian Journal of Dermatology, Venereology, and Leprology

To the Editor

Cetirizine, a second-generation antihistamine is used worldwide in the treatment of various allergic disorders. It is a well-tolerable drug with few adverse effects.[1] But so far only one case has been reported causing fixed drug reaction (FDR)[2] and probably the second case is mentioned here (computer - assisted search performed on MEDLINE, EMBASE and current contents).

A young dentist aged 24 years presented with a single mild itchy reddish patch of 2 days duration. One day before it, he had an attack of acute urticaria of unknown origin for which he took a single dose of cetirizine (10 mg) in the evening and next morning he noticed the lesion. He could not remember any insect bite or contact in the night. The patient was not having any history of photodermatoses. On examination a single well-circumscribed patch about 2 x 2 cm, reddish-brown in colour in front of the left chest was seen without any oro-genital lesion. Depending on patients history and clinical examination, immediately I made the diagnosis as fixed drug reaction (FDR) and probably the causation agent was cetirizine as he did not take any other medicine. I kept the patient under observation asking to apply only a soothing agent (calamine cream). After 4 weeks I did the provocation test with cetirizine after taking the patient′s consent and got the positive result as he developed itching and burning sensation with erythema on previous site without any new lesion.

The previous case or the first case, reported by Birgen and Thomas, was having multiple bullous FDR lesion.[2] But the present case was not having so severe reaction probably he took single dose in each time. I hope this report will help to feel the need for continuous pharmacovigilance even for any drug which is well tolerable and widely used.

References
1.
Routledge PA, Lindquist M, Edwards IR. Spontaneous reporting of suspected adverse reactuibs ti abtugustanubes: a national and international perspective. Clin Exp Allergy 1999;29:240-246.
[Google Scholar]
2.
Birger K, Thomas K. Multiocalised fixed drug eruption to the antihistamine cetirizine. J Allergy Clin Immunol 2000;106:988-989.
[Google Scholar]
Show Sections